Alert archive / Nevada / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Las Vegas, NV

October 25, 2005Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 25, 2005, 7:52 AM PDT for Clark County, Nevada. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2005, 7:52 AM PDT (14:52 UTC)
Expired
Oct 25, 2005, 8:30 AM PDT
In force
38 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Clark County, NV

The radar

The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 8:22 AM PDTHAIL 0.756 S Summerlin, NVTHREE QUARTER TO ONE INCH DIAMETER HAIL NEAR FORT APACHE AND PATRICK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 2.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 251456
SVRVEF
NVC003-251530-
/O.NEW.KVEF.SV.W.0080.051025T1452Z-051025T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
752 AM PDT TUE OCT 25 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA

* UNTIL 830 AM PDT

* AT 744 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE   
  HAIL. THE HAIL COULD ACCUMULATE ON THE GROUND UP TO ONE INCH IN   
  DEPTH. THIS STORM WAS LOCATED NEAR RAINBOW AND TROPICANA           
  AVENUE...OR ABOUT 10 MILES SOUTHEAST OF RED ROCK CANYON...AND
  MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAHARA AND DURANGO DRIVE AND 7 MILES WEST OF THE LAS VEGAS STRIP BY
  800 AM PDT
  CHARLESTON AND RAINBOW BOULEVARD BY 805 AM PDT
  SUMMERLIN BY 815 AM PDT
  CHEYENNE AND HIGHWAY 95 AND NORTH LAS VEGAS AIRPORT BY 820 AM PDT
  LONE MOUNTAIN BY 825 AM PDT

HAIL UP TO THREE QUARTERS TO ONE INCH IN DIAMETER HAS BEEN REPORTED 
IN SOUTHWEST LAS VEGAS WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3602 11538 3602 11517 3624 11516 3624 11539

$$

PIERCE
2 follow-up statements
000 
WWUS55 KVEF 251517
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
813 AM PDT TUE OCT 25 2005

NVC003-251530-
/O.CON.KVEF.SV.W.0080.000000T0000Z-051025T1530Z/
CLARK NV-
813 AM PDT TUE OCT 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 AM PDT FOR 
CENTRAL CLARK COUNTY...

TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING 
NICKEL SIZE HAIL NEAR PATRICK AND HUALAPAI.  THIS STORM WAS LOCATED 
NEAR SAHARA AND DURANGO DRIVE...OR ABOUT 8 MILES EAST OF RED ROCK 
CANYON...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUMMERLIN BY 820 AM PDT
  CHEYENNE AND HIGHWAY 95 AND 7 MILES WEST OF NORTH LAS VEGAS AIRPORT
  BY 825 AM PDT
  LONE MOUNTAIN BY 830 AM PDT

THIS STORM HAS A HISTORY OF PRODUCING HALF INCH TO ONE INCH DIAMETER 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3602 11538 3602 11517 3624 11516 3624 11539

$$

PIERCE
000 
WWUS55 KVEF 251534
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 AM PDT TUE OCT 25 2005

NVC003-251550-
/O.EXP.KVEF.SV.W.0080.000000T0000Z-051025T1530Z/
CLARK NV-
830 AM PDT TUE OCT 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY EXPIRED 
AT 830 AM PDT...

SEVERE THUNDERSTORMS ACROSS THE WEST LAS VEGAS VALLEY BETWEEN STATE 
ROUTE 160 AND SUMMERLIN MAINLY WEST OF RAINBOW BOULEVARD HAVE 
WEAKENED.

SCATTERED THUNDERSTORMS WITH SMALL HAIL...BRIEF HEAVY RAIN AND 
OCCASIONAL LIGHTNING ARE STILL POSSIBLE ACROSS THE LAS VEGAS VALLEY 
THROUGH THE LATE MORNING HOURS.

STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3602 11538 3602 11517 3624 11516 3624 11539

$$

PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:13 AM PDT, 4 hours 39 minutes earlier.

Area forecast discussion, Oct 25, 3:13 AM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PDT TUE OCT 25 2005

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE QUICKLY ACROSS THE AREA
TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. SHOWER AND
THUNDERSTORM ACTIVITY WILL END BY EARLY EVENING AS THE STORM SYSTEM
MOVES INTO THE FOUR CORNERS REGION. WEAK HIGH PRESSURE WILL THEN
BUILD OVERHEAD INTO THE MIDDLE PART OF THE WEEK. THIS WILL BRING A
RETURN TO DRY WEATHER AND TEMPERATURES A FEW DEGREES ABOVE NORMAL.
&&

.SHORT TERM...UPPER LOW OVER SOUTHERN CALIFORNIA HAS FIRED OFF A
WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS THIS MORNING OVER INYO
COUNTY. THIS AREA OF ACTIVITY WILL MOVE QUICKLY EASTWARD DURING THE
DAY TODAY AND SHOULD EXIT THE EASTERN PORTION OF THE FORECAST AREA
BY EARLY EVENING. GFS SEEMS TO HAVE THE BEST HANDLE ON THE SYSTEM
AND TSTORM ACTIVITY...AND KEEPS MOST OF THE PRECIP OVER SOUTH
CENTRAL NEVADA AND NORTHWEST ARIZONA. LITTLE CHANGE TO POP GRIDS
WERE NEEDED...AND STILL ANTICIPATE THE MOST ACTIVITY TO BE IN THE
NORTHEAST QUADRANT OF THE SYSTEM. MODEL FORECASTS REMAIN FAIRLY
QUIET FOR THE SOUTHERN PORTIONS OF BOTH SAN BERNARDINO AND MOHAVE
COUNTIES TODAY. HOWEVER...GIVEN SOME DYNAMICS FROM A SOUTHERN STREAM
JETSTREAK AND MODEL DIVQ WILL OPT TO KEEP AT LEAST A SLIGHT CHANCE
MENTION IN FOR THAT AREA. SHORTWAVE RIDGING IS EXPECTED TO BEGIN
BUILDING OVER CALIFORNIA AND NEVADA THIS EVENING. THIS WILL ALLOW
DRY WEATHER TO RETURN TONIGHT THROUGH THURSDAY...ALTHOUGH CLOUDS
WILL BEGIN TO INCREASE AGAIN ON THURSDAY AS A LONGWAVE TROUGH
CURRENTLY ANCHORED OVER THE GULF OF ALASKA SHIFTS EASTWARD. MODEL
CONSISTENCY WITH SHORTWAVE ENERGY MOVING THROUGH FAST WESTERLY FLOW
THURSDAY AND FRIDAY HAS NOT BEEN VERY IMPRESSIVE...HOWEVER EURO AND
GFS NOW IN STRONG AGREEMENT WITH MOVING SHORTWAVE ENERGY ACROSS
CENTRAL CA AND NV THURSDAY NIGHT. INCREASED POPS A LITTLE OVER THE
NORTHERN PORTION OF THE FORECAST AREA AS JET DYNAMICS MAY PROVIDE A
LITTLE EXTRA LIFT AHEAD OF THIS FEATURE.
&&

.LONG TERM...LITTLE CHANGE TO PREVIOUS PACKAGE OTHER THAN A SLIGHT
SLOWING OF THE TIMING. KEPT LOW CHANCE POPS GOING OVER THE NORTHERN
CWFA FRIDAY AND FRIDAY NIGHT...AND HELD ON TO A SLIGHT CHANCE OVER
EASTERN LINCOLN AND NORTHERN MOHAVE COUNTIES SATURDAY AS MODEL
TIMING CONSENSUS IS A BIT SLOWER THAN BEFORE. TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE PERIOD.
&&

.AVIATION...EXPECT SCATTERED THUNDERSTORMS IN THE BEATTY CORRIDOR
THIS MORNING...AND IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS
THIS AFTERNOON. KLAS VICINITY WILL BE SUSCEPTIBLE TO STORMS BETWEEN
ROUGHLY 14Z AND 20Z.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

DAVIS/MORGAN

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 9:26 AM PDTSevere Thunderstorm WarningVEFClark49 min
Oct 25, 11:01 AM PDTSevere Thunderstorm WarningVEFClark44 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.